Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Started getting skin rashes on body parts. Family history of eczema. Should I be worried?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 913 Questions
I have quit alcohol cold turky 45 days ago. On the second or first week I started to get a skin rash it was on my forehead in the beginning but not much just a little, then after a week it went to my chest and vanished within a week or so. Then it appeared on my liver side and disappeared in a week and now on the opposite side of the liver but and it still there. It might vanish soon. I'm just worried is this a normal process of the liver detoxifying ? Should i be worried. I don't have any other symptoms of liver disease. I eat healthy, drink lots of water, and take multi vitamins. I will also start taking milk thistle tomorrow (two pills a day 200mg each).

I forgot to mention that I have a 'forgot what it's called' but it's some kind of Eczema a genetic one from my mother side. I might get skin rash or skin irritation by just the change of the environment or other factors such us some kinds of food, or grass.

I didn't have this kind of Eczema when I was born but it appeared when I was 16 years old and it vanished when I went to the states at the age 19.

Is this normal, should I be worried or should I give it sometime for the body to fully detoxify. I also know that It's a bad idea to quit cold turky but this is the only way I saw. Thanks!
Posted Wed, 29 Aug 2012 in Abdominal Pain
Answered by Dr. Ajit Naniksingh Kukreja 42 minutes later

Thanks for posting your query

What I gather from your information is that there is some form of skin rash which is bothering you

If it is vanishing all by itself and coming at other places I am of the opinion that it should not be a concern

If there is itching or discharge or it is worsening you may go for a dermatologist opinion

As this does not appear to be a systemic disorder

Under all circumstances you may go for a Antihistaminic tablet and see if it responds [If it does it is allergic to some allergen]

It will help relieve symptoms also

Anyway I would suggest you go for A liver function panel and have the same as a baseline to compare if this does not respond

Hope this helps
Am available for followup queries
Wishing you a healthy life ahead
Above answer was peer-reviewed by
Follow-up: Started getting skin rashes on body parts. Family history of eczema. Should I be worried? 35 minutes later
Hello Dr. Ajit,

Thank you very much for the fast reply. Anti-histamines actually works perfectly agains this allergy. It totally vanishes after 15 minutes of taking a 5mg only. I have sent the same message to a dermatologist to see what he recommends or says. There is a very light itching where the rash is but nothing to categorize as bothering.

Thank you again!

Answered by Dr. Ajit Naniksingh Kukreja 8 hours later
If the antihistaminic is working I am confident it won't be systemic
Yet on a safer side have a Liver function panel done
Am always there for followup
Do get back when the dermatologist opines
Wishing you a healthy life ahead
Above answer was peer-reviewed by
Follow-up: Started getting skin rashes on body parts. Family history of eczema. Should I be worried? 9 minutes later
He says its urticaria and doesn't have anything related to liver failure due to the pattern of the rashes ( appearing and disappearing else were ). He suspects its a uriticaria (hives?). thank you dr.!
Answered by Dr. Ajit Naniksingh Kukreja 7 minutes later
Nothing to worry
Reassure yourself
Wishing you a speedy recovery
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor